Thunderstorm Wind, Berkeley
- When
- June 30, 8:25 PM EST
- Where
- Berkeley County, 2 mi S of Martinsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.417, -77.967
A tree was downed onto a power line.
A thunderstorm with high winds moved through Berkeley County during the evening of the 30th. A tree was downed onto a power line just south of Martinsburg, which caused a transformer fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A thunderstorm with high winds moved through Berkeley County during the evening of the 30th. A tree was downed onto a power line just south of Martinsburg, which caused a transformer fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 30, 8:10 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 910 PM EDT MON JUN 30 2003 WILL UPDATE ZONES FOR POPS THIS EVENING. CURRENTLY ISOLATED STORMS DEVELOPING IN THE NORTHERN TIER AND MOVING VERY SLOWLY TO THE SOUTHEAST. MODELS INDICATE RAIN CHANCES WILL CONTINUE OVERNIGHT AS AREA OF ENHANCED LIFT MOVES ACROSS THE AREA. THIS LIFT WANES AFTER 06Z...BUT PICKS UP AGAIN EARLY TUESDAY. ZONES CARRY 30 POPS ACROSS THE BOARD THIS EVENING. WILL ADJUST BASED ON RADAR TRENDS LATER. NO MAJOR CHANGES PLANNED FOR THE MARINE. .LWX... DC...NONE. MD...NONE. VA...NONE. WV...NONE.
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1040 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...THE DISTRICT OF COLUMBIA...NORTHERN VIRGINIA...THE NORTHERN AND CENTRAL SHENANDOAH VALLEY...AND THE EASTERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY THE ENTIRE AREA CONTINUES TO BE OUTLOOKED AS HAVING A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. WINDS IN EXCESS OF 57 MPH AND HAIL LARGER THAN 3/4 IN DIAMETER ARE CONSIDERED THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ND
MDZ003-WVZ053-302030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 327 PM EDT MON JUN 30 2003 ...STRONG THUNDERSTORM IN JEFFERSON COUNTY... AT 327 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF MOLER CROSSROADS...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF SHEPHERDSTOWN WILL BE AFFECTED BY THIS STORM THROUGH 430 PM EDT. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT MON JUN 30 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 3N BEL AIR MD WIND DAMAGE
06/30/03 HARFORD TREES AND POWER LINES
DOWN. 911 CENTER REPORT.WVZ051-052-010130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 834 PM EDT MON JUN 30 2003 ...STRONG THUNDERSTORM MOVING THROUGH THE EASTERN WEST VIRGINIA PANHANDLE... AT 834 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF OMPS...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF INWOOD AND MARTINSBURG WILL BE AFFECTED BY THIS STORM THROUGH 930 PM EDT. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
The Sterling radar (KLWX), 64 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was downed onto a power line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370174.